Alert archive / Wisconsin / Gale Warnings in 2020
Gale Warning 9, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Apr 29, 2020, 4:53 AM CDT. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2020, 4:53 AM CDT (09:53 UTC)
- Expired
- Apr 30, 2020, 12:58 PM CDT
- In force
- 32 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
495 WHUS73 KGRB 290953 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 453 AM CDT Wed Apr 29 2020 LMZ542-543-291800- /O.UPG.KGRB.SC.Y.0039.000000T0000Z-200430T1200Z/ /O.NEW.KGRB.GL.W.0009.200429T0953Z-200430T1800Z/ /O.EXT.KGRB.MF.Y.0007.000000T0000Z-200429T1800Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 453 AM CDT Wed Apr 29 2020 ...GALE WARNING IN EFFECT UNTIL 1 PM CDT THURSDAY... ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...For the Gale Warning, north winds 20 to 30 kts with gusts to 35 to 40 kts and waves building to 8 to 12 ft. For the Dense Fog Advisory, dense fog will reduce visibility to less than one mile. * WHERE...Lake Michigan from Sturgeon Bay to Sheboygan WI. * WHEN...For the Gale Warning, until 1 PM CDT Thursday. For the Dense Fog Advisory, until 1 PM CDT this afternoon. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. Low visibility in fog will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ LMZ521-522-541-291800- /O.UPG.KGRB.SC.Y.0039.000000T0000Z-200430T1200Z/ /O.NEW.KGRB.GL.W.0009.200429T0953Z-200430T1800Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 453 AM CDT Wed Apr 29 2020 ...GALE WARNING IN EFFECT UNTIL 1 PM CDT THURSDAY... * WHAT...Northeast to north winds 20 to 30 kts with gale force gusts to 35 to 40 kts. Waves building to 5 to 7 ft on the bay, and 6 to 10 fr on Lake Michigan. * WHERE...Green Bay south of a line from Cedar River to Rock Island Passage. Lake Michigan from Rock Island Passage to Sturgeon Bay WI. * WHEN...Until 1 PM CDT Thursday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Kieckbusch
6 follow-up statements
924 WHUS73 KGRB 291527 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1027 AM CDT Wed Apr 29 2020 LMZ542-543-292330- /O.CAN.KGRB.MF.Y.0007.000000T0000Z-200429T1800Z/ /O.CON.KGRB.GL.W.0009.000000T0000Z-200430T1800Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1027 AM CDT Wed Apr 29 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THURSDAY... ...DENSE FOG ADVISORY IS CANCELLED... * WHAT...North winds to 30 kt with gusts up to 40 kt and waves 8 to 12 ft. * WHERE...Sturgeon Bay to Sheboygan WI. * WHEN...Until 1 PM CDT Thursday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ521-522-541-292330- /O.CON.KGRB.GL.W.0009.000000T0000Z-200430T1800Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 1027 AM CDT Wed Apr 29 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THURSDAY... * WHAT...Northeast to north winds to 30 kt with gusts up to around 35 kt and waves 5 to 8 ft. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage and Lake Michigan nearshore waters from Rock Island Passage to Sturgeon Bay WI. * WHEN...Until 1 PM CDT Thursday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
603 WHUS73 KGRB 292017 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 317 PM CDT Wed Apr 29 2020 LMZ521-522-541>543-300430- /O.CON.KGRB.GL.W.0009.000000T0000Z-200430T1800Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 317 PM CDT Wed Apr 29 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THURSDAY... * WHAT...Northeast to north winds to 30 kt with gusts up to around 40 kt. Waves 4 to 6 ft on the Bay and 6 to 10 ft on the Lake. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage and Lake Michigan nearshore waters from Rock Island Passage to Sturgeon Bay WI. * WHEN...Until 1 PM CDT Thursday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ mpc
878 WHUS73 KGRB 300158 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 858 PM CDT Wed Apr 29 2020 LMZ521-522-541>543-301000- /O.CON.KGRB.GL.W.0009.000000T0000Z-200430T1800Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 858 PM CDT Wed Apr 29 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THURSDAY... * WHAT...Northeast to north winds to 30 kt with gusts up to around 40 kt. Waves 4 to 6 ft on the Bay and 5 to 8 ft on the Lake. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage and Lake Michigan nearshore waters from Rock Island Passage to Sturgeon Bay WI. * WHEN...Until 1 PM CDT Thursday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ mpc
485 WHUS73 KGRB 300842 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 342 AM CDT Thu Apr 30 2020 LMZ521-522-541>543-301800- /O.CON.KGRB.GL.W.0009.000000T0000Z-200430T1800Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 342 AM CDT Thu Apr 30 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...North winds 15 to 25 kts with gale force gusts to around 35 kts. Waves 4 to 7 ft. * WHERE...Green Bay south of a line from Cedar River to Rock Island Passage and Lake Michigan nearshore waters from Rock Island Passage to Sturgeon Bay WI. * WHEN...Until 1 PM CDT today. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Kieckbusch
896 WHUS73 KGRB 301453 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 953 AM CDT Thu Apr 30 2020 LMZ521-522-541>543-301800- /O.CON.KGRB.GL.W.0009.000000T0000Z-200430T1800Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 953 AM CDT Thu Apr 30 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...North winds 15 to 25 kt with gale force gusts to around 35 kt. Waves 4 to 7 ft. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage and Lake Michigan nearshore waters from Rock Island Passage to Sheboygan WI. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
391 WHUS73 KGRB 301758 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1258 PM CDT Thu Apr 30 2020 LMZ521-522-541>543-010000- /O.CAN.KGRB.GL.W.0009.000000T0000Z-200430T1800Z/ /O.NEW.KGRB.SC.Y.0040.200430T1758Z-200501T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1258 PM CDT Thu Apr 30 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...GALE WARNING IS CANCELLED... * WHAT...North winds 15 to 25 kt with gusts to 30 kt. Waves 3 to 5 ft on the lake, and waves 2 to 4 ft on the bay. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage and Lake Michigan nearshore waters from Rock Island Passage to Sheboygan WI. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Apr 29, 4:19 AM CDT, 34 minutes earlier.
Area forecast discussion, Apr 29, 4:19 AM CDT, 34 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 419 AM CDT Wed Apr 29 2020 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Thursday Issued at 418 AM CDT Wed Apr 29 2020 The main forecast concerns include strong NE-N winds, precipitation trends, and headlines for Lakeshore Flooding and marine hazards. The upper lows in northwest WI and northern Missouri will phase today, with the resulting system moving into southern Lake Michigan/western lower MI early tonight. The current deformation zone over northern WI should weaken this morning, with a new one developing over Lake Michigan, then pivoting west into the lakeshore counties and eastern Fox Valley this afternoon. The resulting band of rain should continue to shift west through the Fox Valley this evening, then a bit farther west before weakening overnight. The remaining precipitation will taper off from west to east on Thursday. Additional rainfall amounts of a half inch to an inch are expected in the Fox Valley/bayshore/lakeshore areas, with amounts dropping off to around a tenth of an inch over central and north central WI. Strong NE winds will continue on the bay and Fox Valley this morning, with gusts to 30 to 40 mph anticipated. The winds will turn north this afternoon, with gusts to 30 to 40 mph continuing through about midday Thursday. Have increased winds a bit tonight into Thursday. As a result, the Small Craft Advisory has been upgraded to a Gale Warning, with an expiration time of 18z/Thu. Had earlier upgraded the Lakeshore Flood Advisory to a Lakeshore Flood Warning for Oconto and Brown counties. Even though current water levels on the bay are slightly below warning criteria, they are starting to rise again, and are expected to peak around 15z/Wed. We have received reports of flooding along the East River in Green Bay. The flooding concerns will shift to Western Door, far northwest Kewaunee, and far northeast Brown counties later today as winds turn N-NNW. Due to the increase in winds tonight into Thursday morning, have extended the Lakeshore Flood Advisory though 18z/Thu for Door/Kewaunee counties. Used a blend of the better performing guidance sets for temperatures, leaning toward the cooler guidance for today. Milder readings in the middle 50s to lower 60s are expected on Thursday, especially west of the Fox Valley/bayshore areas. .LONG TERM...Thursday Night Through Tuesday Issued at 418 AM CDT Wed Apr 29 2020 A relatively quiet pattern is expected throughout the extended forecast period with few chances for precipitation. Above normal temperatures are anticipated for the first half of this forecast period, followed by below normal temperatures through the rest of the period. Thursday night through Sunday...With the vertically stacked upper- level cut-off low east of the region Thursday night, surface winds and clouds will be on the decrease. Upper-level ridging and a surface high pressure system will also be moving over the region, resulting in dry conditions through much of Friday. Model guidance is showing signs of a mid-level shortwave bringing some WAA driven light showers to the forecast area sometime Friday night through Saturday morning. Seems to be better agreement with the showers occurring Saturday morning before the passage of the shortwave's frontal boundary during the afternoon. With a break between the possible showers and the frontal passage, temperatures could reach into the lower 70s for some locations Saturday afternoon. After the frontal boundary passage, high pressure will move into the region keeping conditions dry for Sunday. Rest of the extended...By the beginning of next week, the Upper Mississippi Valley will be under an upper-level northwest flow, allowing cooler air to move into the forecast area. Although an upper-level ridge tries to build over the region Monday evening, a vertically stacked upper-level cut-off low will quickly slide into the Northern Plains/Upper Mississippi Valley and bring the next chance for precipitation to the forecast area on Tuesday. && .AVIATION...for 06Z TAF Issuance Issued at 1046 PM CDT Tue Apr 28 2020 Conditions will continue to vary wildly overnight from LIFR to VFR at times as showers and isolated thunderstorms affect the TAF sites during the overnight hours. Will continue to amend TAFs as thunderstorms affect the TAF sites, however activity appears to be waning. Vsbys are expected to improve through the day on Wednesday to VFR as the heaviest rain ends, with cigs improving to MVFR. Gusty low level winds will bring LLWS at times with strong winds above the surface. && .GRB WATCHES/WARNINGS/ADVISORIES... Lakeshore Flood Advisory from noon today to 1 PM CDT Thursday for WIZ022-040. Lakeshore Flood Warning until 10 PM CDT this evening for WIZ039- 074. Lakeshore Flood Advisory until 10 PM CDT this evening for WIZ073. && SHORT TERM.....Kieckbusch LONG TERM......Hykin AVIATION.......Kurimski
Hazardous weather outlook, Apr 29, 4:33 AM CDT, 20 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 433 AM CDT Wed Apr 29 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-300945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 433 AM CDT Wed Apr 29 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Gusty northeast winds will result in lakeshore flooding along the bayshore from Marinette to Oconto to Green Bay today. The flooding threat will become focused over the bayshore from western Door County to Dyckesville and far northeast Brown County later this afternoon and tonight, as winds become north to northwest. Wind gusts to 30 to 40 mph will present a hazard to Coronavirus medical tent sites over the Fox Valley and lakeshore areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Additional shoreline flooding and erosion along the eastern shores of the Bay of Green Bay are possible through midday Thursday as strong gusty north to northwest winds continue. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report any occurrences of lakeshore flooding to the National Weather Service in Green Bay. LMZ521-522-541>543-300945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 433 AM CDT Wed Apr 29 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Dense marine fog is possible at times this morning, especially on Lake Michigan south of Sturgeon Bay. The fog may pose a hazard to navigation. A Gale Warning is in effect, for northeast to north gales to 35 to 40 knots. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Gale force gusts will continue through midday Thursday. A Gale Warning remains in effect. Kieckbusch/Hykin
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 1:05 AM CDT | Lakeshore Flood Warning | GRB | Brown, Oconto | 18 hr |
| Apr 29, 11:14 AM CDT | River Flood Warning | GRB | Brown | 7 hr |
| Apr 29, 11:42 AM CDT | Special Weather Statement | GRB | Brown | 93 min |
| Apr 29, 12:16 PM CDT | Wind Advisory | GRB | Brown | 7 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.